Alert archive / Idaho / Red Flag Warnings in 2018
Red Flag Warning 9, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 19, 2018, 1:40 PM MDT for 16 counties in Idaho. It took effect at Aug 20, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2018, 1:40 PM MDT (19:40 UTC)
- In effect from
- Aug 20, 2018, 12:00 PM MDT
- Expired
- Aug 20, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Adams County, ID, Boise County, ID, Camas County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Idaho County, ID, Jerome County, ID, Lincoln County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Valley County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 53 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2867 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556 WWUS85 KBOI 191940 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 140 PM MDT Sun Aug 19 2018 ...An upper low will move into the region bringing at least scattered to numerous thunderstorms to the warning area. Some cells are still expected to produce spotty wetting rains to the area... IDZ401>403-421-200345- /O.NEW.KBOI.FW.W.0009.180820T1800Z-180821T0300Z/ Western Payette National Forest-Eastern Payette National Forest- Northern Boise National Forest- Southern Boise National Forest/Western Sawtooth National Forest- 140 PM MDT Sun Aug 19 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401...402...403 AND 421... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Monday. * THUNDERSTORMS...Increasing coverage of thunderstorms expected through the afternoon and early evening. Some of these will produce wetting rains around 0.10 to 0.15 inches...mainly across the Frank Church Wilderness area. * OUTFLOW WINDS...Around 30 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$ L
3 follow-up statements
079 WWUS85 KBOI 191956 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 156 PM MDT Sun Aug 19 2018 ...An upper low will drop into the region Monday bringing scattered to numerous thunderstorms to the Boise, Payette, and Western portions of the Sawtooth Forests. Some of these cells should produce wetting rains. This system is also expected to bring strong and gusty winds across the southern portions of the Idaho BLM lands from Boise through Twin Falls... IDZ420-424-426-201800- /O.EXB.KBOI.FW.W.0009.180820T1800Z-180821T0200Z/ Treasure Valley BLM-Western Twin Falls BLM-Southern Highlands- 156 PM MDT Sun Aug 19 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM... WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...424 AND NORTHERN PORTION OF 426... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Monday. * WIND GUSTS...30 TO 35 mph possible by the afternoon * MINIMUM HUMIDITY...Lowering to 10 to 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$ IDZ401>403-421-201800- /O.CON.KBOI.FW.W.0009.180820T1800Z-180821T0300Z/ Western Payette National Forest-Eastern Payette National Forest- Northern Boise National Forest- Southern Boise National Forest/Western Sawtooth National Forest- 156 PM MDT Sun Aug 19 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST... NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401...402...403 AND 421... * THUNDERSTORMS...Increasing coverage of thunderstorms expected through the afternoon and early evening. Some of these will produce wetting rains around 0.10 to 0.15 inches...mainly across the Frank Church Wilderness area. * OUTFLOW WINDS...Around 30 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$ W
565 WWUS85 KBOI 201847 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 1247 PM MDT Mon Aug 20 2018 IDZ420-424-426-210200- /O.CON.KBOI.FW.W.0009.000000T0000Z-180821T0200Z/ Treasure Valley BLM-Western Twin Falls BLM-Southern Highlands- 1247 PM MDT Mon Aug 20 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM... WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...424 AND NORTHERN PORTION OF 426... * WIND GUSTS...30 TO 35 mph through the afternoon * MINIMUM HUMIDITY...Lowering to 10 to 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$ IDZ401>403-421-210300- /O.CON.KBOI.FW.W.0009.000000T0000Z-180821T0300Z/ Western Payette National Forest-Eastern Payette National Forest- Northern Boise National Forest- Southern Boise National Forest/Western Sawtooth National Forest- 1247 PM MDT Mon Aug 20 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST... NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST... WHICH ARE FIRE WEATHER ZONES 401...402...403 AND 421... * THUNDERSTORMS...Increasing coverage of thunderstorms expected through the afternoon and early evening. * OUTFLOW WINDS...Around 30 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$
823 WWUS85 KBOI 210155 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 755 PM MDT Mon Aug 20 2018 IDZ401>403-421-210300- /O.CAN.KBOI.FW.W.0009.000000T0000Z-180821T0300Z/ Western Payette National Forest-Eastern Payette National Forest- Northern Boise National Forest- Southern Boise National Forest/Western Sawtooth National Forest- 755 PM MDT Mon Aug 20 2018 ...RED FLAG WARNING IS CANCELLED FOR...GUSTY WINDS AND LOW RELATIVE HUMIDITIES AND LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401... 402...403 AND 421... The National Weather Service in Boise has cancelled the Red Flag Warning. As of 745 PM MDT winds were decreasing and humidity was increasing. Lightning has ended. $$ IDZ420-424-426-210300- /O.EXP.KBOI.FW.W.0009.000000T0000Z-180821T0200Z/ Treasure Valley BLM-Western Twin Falls BLM-Southern Highlands- 755 PM MDT Mon Aug 20 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR... GUSTY WINDS AND LOW RELATIVE HUMIDITIES AND LIGHTNING FOR TREASURE VALLEY BLM...WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...424 AND 426... As of 745 PM MDT winds were decreasing and humidity was increasing. Lightning has ended. $$ W L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 19, 9:48 AM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 19, 9:48 AM MDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Boise ID 948 AM MDT Sun Aug 19 2018 .DISCUSSION...Clear today in advance of an upper level low moving in rapidly from the northwest. Mesoscale models are showing some nocturnal showers and thunderstorms from northern Harney County through Baker County and into the West-Central mountains tonight. There's an even better chance of showers/storms tomorrow afternoon/evening. No changes at this time. && .AVIATION...Generally VFR with mostly clear skies and smoke layers. Local MVFR in vicinity of wildfires. Easterly surface winds 5-15kt. Winds aloft near 10 KFT MSL: southwest-southeast 10-20kt. && .PREV DISCUSSION... SHORT TERM...Today through Monday...Southwest flow aloft will bring dry weather and warmer temperatures to southeast Oregon and southwest Idaho today. An upper trough will move into the area tonight through Monday. There is a slight chance of showers and thunderstorms near the leading edge of this system tonight, from far northern Harney County to Baker County. The focus for convection will shift into the Idaho West-Central and Boise Mountains Monday afternoon. There is a potential for stronger storms, capable of producing hail and strong wind gusts, east of McCall and Idaho City. A cold front will bring breezy northwest winds to most of the area Monday afternoon. Temperatures will be 5 to 10 degrees above normal today, and several degrees lower on Monday due to the arrival of the cold front. LONG TERM...Monday night through Sunday...The upper level trough will linger around through the first half of the period for a slight chance of showers and afternoon thunderstorms, mostly in higher elevations. By Friday a more mild and zonal flow develops over the area with temperatures dropping down to seasonal norms. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...SP AVIATION.....KA PREV SHORT TERM...BW PREV LONG TERM....JC
Nearby
Red Flag Warnings in Idaho, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.